Drug rash with eosinophilia and systemic symptoms (DRESS syndrome).

Inês Lobo, Márcia Ferreira, Glória Velho, Madalena Sanches, Manuela Selores

Abstract


Adverse cutaneous reactions to drugs are frequent, affecting from 2% to 3% of all hospitalized patients. But only about 2% of these cutaneous reactions are severe and seldom are fatal. The term drug hypersensitivity syndrome refers to a specific severe drug reaction, including skin rash, fever, lymph node enlargement, and single or multiple organ involvement. The cutaneous rash is usually morbilliform. The drugs associated with the syndrome are: anticonvulsants, ACE inhibitors, Beta-blockers, allopurinol and sulphonamides. The differential diagnosis includes maculopapular rash, exfoliative dermatitis, acute generalized exanthematous pustulosis and Sézary syndrome. The interval between the starting of drug therapy and the onset of cutaneous reactions may be at least one month, and therefore the implication of the drug in the aetiology may be subdiagnosed.

Full Text:

PDF (Português)


Refbacks

  • There are currently no refbacks.